Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Norman, OK

August 7, 2016Harper County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 7, 2016, 3:16 PM CDT for Harper County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 3:16 PM CDT (20:16 UTC)
Expired
Aug 7, 2016, 3:45 PM CDT
In force
29 min
Issued by
NWS Norman, OK

County Harper County, OK

The radar

The Vance AFB radar (KVNX), 140 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

620 
WWUS84 KOUN 072016
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT SUN AUG 7 2016
 
OKZ004-009-010-072045-
HARPER OK-ELLIS OK-WOODWARD OK-
316 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HARPER...NORTH
CENTRAL ELLIS AND WEST CENTRAL WOODWARD COUNTIES UNTIL 345 PM CDT...

AT 314 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
MAY...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
FORT SUPPLY.

LAT...LON 3640 9976 3645 9976 3655 9981 3666 9959
      3658 9950 3645 9948
TIME...MOT...LOC 2014Z 242DEG 10KT 3650 9973 

$$

KURTZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:54 PM CDT, 22 minutes earlier.

Area forecast discussion, Aug 7, 2:54 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
254 PM CDT SUN AUG 7 2016

.DISCUSSION...
Scattered to numerous storms expected mainly over northwest and
north-central Oklahoma...north of quasi stationary front. Damaging
wind gusts will be the primary severe weather impact with the
strongest storms through early evening. Heavy rain impacts will
also be monitored over north-central Oklahoma through the evening.
Will spread rain chances over central Oklahoma this evening into
the overnight hours for potential storm development near outflow
boundaries. With the synoptic front slow to exit and residual
outflows tomorrow...will follow model solutions of at least
scattered thunderstorms again Monday afternoon into the evening
hours with higher-end pops from initializations.

Overall decrease in convection chances Tuesday through Thursday
before storm chances increase significantly Thursday night into
next weekend. This will be associated with a more substantial
change in airmass as Northern/Central Plains long wave trough
progresses eastward.

Will not make any changes to going Heat Advisory products.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  97  75  97 /  40  30  30  10
Hobart OK         75 100  75 100 /  20  30  30  10
Wichita Falls TX  77 102  78 102 /  10  20  20  10
Gage OK           72  97  74  98 /  50  20  30  20
Ponca City OK     74  93  76  97 /  60  30  20  20
Durant OK         76 100  77 100 /  20  20  20  10

&&

.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 7 PM CDT this evening for OKZ027>032-039>043-
     045>048-050>052.

     Heat Advisory from noon to 7 PM CDT Monday for OKZ031-032-
     041>043-046>048-050>052.

TX...None.
&&

04/11
Hazardous weather outlook, Aug 7, 12:29 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1229 PM CDT SUN AUG 7 2016

OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1229 PM CDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF STRONG TO SEVERE THUNDERSTORMS LATE
THIS AFTERNOON AND EVENING. THE MARGINAL RISK COVERS THE NORTHERN
HALF OF OKLAHOMA...THE I-40 CORRIDOR TO THE KANSAS BORDER.
ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP ALONG A
SLOWED SURFACE BOUNDARY AS IT PUSHES SOUTHWARD OUT OF KANSAS. THE
BEST CHANCE FOR SHOWERS AND STORMS WILL BE IN NORTHERN OKLAHOMA. A
FEW STORMS MAY BECOME STRONG TO SEVERE... WITH WINDS GUSTS TO 60
MPH THE PRIMARY HAZARD... ALONG WITH LOCALLY HEAVY RAINFALL... AND
FREQUENT LIGHTNING.

.HEAT...
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON.
HEAT INDEX VALUES EXCEEDING 105 DEGREES WILL BE POSSIBLE IN SOME
LOCATIONS. A HEAT ADVISORY IS IN EFFECT FOR PARTS OF CENTRAL...
SOUTH CENTRAL... AND SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FOR AT
LEAST PART OF THE AREA THROUGH THE UPCOMING WEEK. THE HIGHEST
CHANCES WILL BE MONDAY THEN AGAIN FRIDAY INTO SATURDAY. THE RISK
FOR SEVERE WEATHER IS LOW.

.HEAT...
THE HOT CONDITIONS WILL CONTINUE THIS WEEK WITH TRIPLE DIGIT HEAT
INDICES... SOME OF WHICH WILL EXCEED 105 DEGREES.. ACROSS PARTS
OF OKLAHOMA AND WESTERN NORTH TEXAS. A HEAT ADVISORY IS IN EFFECT
FOR PARTS OF CENTRAL AND SOUTHERN OKLAHOMA MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

EM/KURTZ

In the hours before

Special weather statement, Aug 7, 2:19 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CDT SUN AUG 7 2016

OKZ009-071945-
ELLIS OK-
219 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELLIS COUNTY UNTIL
245 PM CDT...

AT 218 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 4 MILES NORTHWEST OF SHATTUCK TO 5 MILES EAST OF
HIGGINS...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SHATTUCK...ARNETT AND GAGE.

LAT...LON 3648 9978 3629 9967 3610 9969 3606 9998
      3622 9995 3636 9997
TIME...MOT...LOC 1918Z 260DEG 7KT 3632 9994 3613 9994

KURTZ
Special weather statement, Aug 7, 2:48 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT SUN AUG 7 2016

OKZ009-010-072015-
ELLIS OK-WOODWARD OK-
248 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELLIS AND SOUTHWESTERN
WOODWARD COUNTIES UNTIL 315 PM CDT...

AT 247 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF GAGE TO NEAR ARNETT...MOVING NORTHEAST AT
20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SHATTUCK...ARNETT...GAGE...FARGO...HARMON AND TANGIER.

LAT...LON 3659 9961 3633 9948 3604 9950 3600 9981
      3601 9983 3601 9985 3600 9986 3622 9987
      3646 9990
TIME...MOT...LOC 1947Z 237DEG 19KT 3641 9982 3610 9980

KURTZ
Local storm report, Aug 7, 3:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     ARNETT                  36.14N 99.77W
08/07/2016  E60 MPH          ELLIS              OK   LAW ENFORCEMENT

&&

JPIKE
Special weather statement, Aug 7, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT SUN AUG 7 2016

OKZ004-009-010-072045-
HARPER OK-ELLIS OK-WOODWARD OK-
316 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HARPER...NORTH
CENTRAL ELLIS AND WEST CENTRAL WOODWARD COUNTIES UNTIL 345 PM CDT...

AT 314 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
MAY...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
FORT SUPPLY.

LAT...LON 3640 9976 3645 9976 3655 9981 3666 9959
      3658 9950 3645 9948
TIME...MOT...LOC 2014Z 242DEG 10KT 3650 9973

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:00 PM CDTSpecial Weather StatementOUNBryan15 min
Aug 6, 8:24 PM CDTSpecial Weather StatementOUNMarshall21 min
Aug 6, 8:44 PM CDTSpecial Weather StatementOUNMarshall16 min
Aug 7, 3:39 AM CDTHeat AdvisoryOUNAtoka, Bryan, Carter, Coal, Hughes, Johnston and 7 more38 hr
Aug 7, 2:19 PM CDTSpecial Weather StatementOUNEllis26 min
Aug 7, 2:48 PM CDTSpecial Weather StatementOUNEllis27 min
Aug 7, 2:53 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward52 min
Aug 7, 3:35 PM CDTSpecial Weather StatementOUNEllis25 min
Aug 7, 3:54 PM CDTSpecial Weather StatementOUNHarper36 min
Aug 7, 4:10 PM CDTSpecial Weather StatementOUNWoodward35 min
Aug 7, 4:53 PM CDTSpecial Weather StatementOUNMajor37 min
Aug 7, 4:55 PM CDTSpecial Weather StatementOUNRoger Mills50 min
Aug 7, 5:51 PM CDTSpecial Weather StatementOUNRoger Mills54 min
Aug 7, 6:40 PM CDTSpecial Weather StatementOUNDewey50 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.